welcome redditors!to snoo-finity ... and beyond!
Welcome to moneysacs's page.
Contributor score: 0
School:


Comments ...

 +0  (nbme22#25)

Histamine causes a decrease in hydrostatic pressure (get this, it’s a vasodilator) but then causes an increase in capillary hydrostatic pressure? (Okay, this is how it causes edema, I guess.) Does anyone get how this actually works?

its_raining_jimbos  Not 100% sure on this one, but here’s how I approached it: histamine causes arterial dilation (decreased arteriolar resistance), but all of that blood has to go somewhere since you now have more blood flowing through the arteries and that somewhere is the capillaries (increased capillary hydrostatic pressure). Histamine causes increased permeability of the post-capillary venules (one of Dr. Sattar’s favorite facts) so you’d have increased capillary filtration rate.

 +0  (nbme21#5)

Why is does a PDA after birth result in "higher than normal left ventricular cardiac output" over increased "right ventricular PO2"? Does the pulm artery --> aorta shunt become reversed after birth, so higher oxygen aorta blood would flow back into the right ventricle? I get that more blood would be pumped to the left ventricle, resulting in RVH/LVH, but don't understand the O2 bit.

usmleuser007  1) higher than normal CO b/c blood is shunted from aorta to pulmonary arteries. This blood is added to the volume that was pumped into the pulmonary arteries by the RV. Now when the oxygenated blood returns to the LA & LV, the O2 content would be greater d/t higher blood volume. Also for that same reason more blood is returning to the LV (d/t LV volume plus fraction of RV volume). This increased the CO. Right--> Left shunts have late cyanosis b/c the RV is pushing against the excess pressure generated by the LV. This leads to Eisenmenger Syndrome as RV enlarges and pushes against the pressure from the LV in the PDA. Thus shifting Left to right to right to Left and thus the late cyanosis
temmy  The anatomy is aorta-pulmonary artery-pulmonary veins-left atrium-left ventricle Notice that the blood did not come across the right heart at all and because of the LEFT TO RIGHT shunt of the PDA, we add more volume to the LEFT side. Hence the increased left ventricular output




Subcomments ...

submitted by calcium196(7),

How is a synthetic opioid (dextromethorphan) that you can find with a 2 second google search as causing constipation the correct answer? Is it just because tiotropium wouldn’t treat the cough?

moneysacs  Tiotropium would cause constipation bc it’s an anticholinergic. Don’t have any insight into why dextromethorphan is the right answer though, other than process of elimination and diphenhydramine wouldn’t treat his symptoms. +  
upstairs_bumblebee  I thought it was dextromethorphan because it would bind NMDA receptors and have weaker opioid effect = less constipation? Idk though :/ +  
dr_salface  I agree. I mainly went by way of elimination but even DXM made me think of opiod-induced constipation. Though, all the other answer choices had obvious anticholinergic effects. At least, that was my reasoning for picking dxm. +